Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

What could be the cause for abnormal vaginal bleeding with clots and bloating?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5178 Questions
My period started two days early and lasted 11 days. I also had dark blood. The time before that I started late and had dark blood instead of red. Also I had a large clot fall out of my vagina that period. Now a little over a week later I'm still bloated. What could be wrong?
Posted Mon, 6 Jan 2014 in General Health
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer: Please, get evaluated by a gynecologist Detailed Answer: Hi and thank you so much for this query. I a so sorry to hear about these difficulties that you have experienced with your menses. From the information you have provided, this most likely represents and abnormal vaginal bleed or a dysfunctional vaginal bleed. The general cause of action is to do a detailed interview, examination and may be investigations to identify the exact cause of this problem. The most common cause is a fibroid. If no abnormality is found, then this would be termed an abnormal uterine bleeding. Management is different depending whether a cause is identified or not. This is why it is very important for you to meet and get the condition well addressed by your OBGYN so that you can receive just the necessary and specific treatment other than generic ones. At minimum, you would need a pelvic ultrasound. I hope you find this helpful. Thank you so much for using our services and please do feel free to ask for clarifications if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: What could be the cause for abnormal vaginal bleeding with clots and bloating? 2 minutes later
Is there anything you recommend for the bloating? Its uncomfortable, and I'd like my pants to fit again.
Answered by Dr. Chobufo Ditah 35 hours later
Brief Answer: At this time, NO. Detailed Answer: Hi and thanks for following up with me. At this time, I will not recommend any special treatment for the bloating. This is because it will most likely go away by itself and aggressive medical measures are not warranted. I will suggest that you monitor this over the next week and only seek further medical attention if it should persist. I understand the need for your pants to fit again but, because every drug has some toxicity, I only use them when the danger is enormous and there is no natural way out. This is not the case with you. I hope you find this helpful. Please, feel free to ask for more clarifications if need be. I wish you well. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor